Cholesterol microembolization syndrome: a complication of anticoagulant therapy

Juha Varis; Kristiina Kuusniemi; Hannu Järveläinen
June 2010
CMAJ: Canadian Medical Association Journal;6/15/2010, Vol. 182 Issue 9, p931
Academic Journal
The article presents a reprint of the article "Cholesterol microembolization syndrome: a complication of anticoagulant therapy," by Juha Varis and colleagues, which appeared at www.cmaj.ca. It discusses the case of an elderly man who experiences painful and purple-tinged toes for a year, in which he was treated with lercanidipine, candesartan, and warfarin. It states that the patient was identified to have cholesterol microembolization syndrome determined through echocardiographic examinations.


Related Articles

  • Risk for blood clots caused by dabigatran requires more data. Lopez, Larry // Cardiology Today;Nov2012, Vol. 15 Issue 11, p12 

    A reprint of the article "Risk for Blood Clots Caused by Dabigatran Requires More Data," by Larry Lopez is presented.

  • A Retroperitoneal Bleed Induced by Enoxaparin Therapy. Ernits, Martin; Mohan, Pradeep S.; Fares, Louis G.; Hardy, Howard // American Surgeon;May2005, Vol. 71 Issue 5, p430 

    Retroperitoneal bleeding is one of the most serious, potentially lethal complications of anticoagulalion therapy. Although well documented in fully heparinized and coumadinized patients, there are only few reports of life-threatening hemorrhages in low-molecular-weight heparin (LMWH)-treated...

  • Anticoagulation Therapy for Secondary Stroke Prevention. Aguilar, Maria I.; Benavente, Oscar // Current Medical Literature: Stroke Review;2005, Vol. 9 Issue 3, p189 

    The article examines the effectiveness of anticoagulation therapy for secondary stroke prevention. There a two proven antithrombotic modalities for secondary stroke prevention namely, antiplatelet therapy and anticoagulation therapy. The major complication of anticoagulation therapy is bleeding,...

  • Anticoagulation and Thrombolytic Therapy in the Emergency Department: Part II. Aghababian, Richard V.; Levine, Robert L.; Hursting, Marcie J.; LoVecchio, Frank; Tiffany, Brian // Emergency Medicine Reports;3/5/2007, Vol. 28 Issue 6, p57 

    The article discusses the use of anticoagulants in the emergency department (ED) and some of the complications seen with their use. Care of patients with acute vascular occlusion has been significantly improved through the development of pathways and guidelines. It offers information on rapidly...

  • Skin necrosis. Petrou, Ilya // Dermatology Times;Jun2009, Vol. 30 Issue 6, p43 

    The article presents a study conducted regarding the complications brought by anticoagulant therapy in Scottsdale, Arizona. According to the experts, the therapy can possibly provide patients with warfarin-induced skin necrosis and heparin-induced thrombocytopenia if clinicians will not give...

  • Thromboprophylaxis for Central Venous Catheters in Cancer Patients. Segars, Kelly // Journal of Gynecologic Oncology Nursing;Fall2006, Vol. 16 Issue 3, p9 

    The use of prophylactic systemic anticoagulation (thromboprophylaxis) in cancer patients with central venous catheters (CVCs) is controversial in the clinical setting, as the results of the available research studies are varied and sometimes contradicting. This paper reviews the most recent...

  • Standardizing the management of heparin-induced thrombocytopenia. Fugate, Susan; Chiappe, Julia // American Journal of Health-System Pharmacy;2/15/2008, Vol. 65 Issue 4, p334 

    The article presents a case study on the implemented treatment protocol for management of patients who are suffering from heparin-induced thrombocytopenia (HIT). Medical records of patients who were suffering and suspected of HIT complication had undergone extensive evaluation to determine the...

  • Enoxaparin sodium.  // Reactions Weekly;10/10/2009, Issue 1273, p14 

    The article describes the case of a male patient who demonstrated lack of antithrombotic efficacy after receiving enoxaparin sodium as antithrombotic prophylaxis following plaster cast application for a knee injury. Symptoms of pulmonary embolism and deep vein thrombosis manifested six weeks...

  • Safety While Using Anticoagulants for Patients at Risk for Thrombosis.  // Fertility Weekly;6/5/2006, p2 

    The article presents a study on the use of low molecular weight heparin during ovulation induction in Israel. Recent research opposed the traditional hypothesis that raising the estradiol level, through the use of heparin drugs, in ovulation can create plaques on blood vessels. Adrian Shulman...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics